MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941820300
Medical Device Problem Codes Contamination (1120); Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that sterility was compromised.A 3.00 x 20mm synergy xd drug-eluting stent was selected for use.It was noted that the product was properly sealed in the box, but the sterile packaging on the inside the box was opened and seemed to be unsterile.
 
Additional Manufacturer Narrative
B3 date of event: used the first day of the month of bsc aware date since event date was not provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B3 date of event: used the first day of the month of bsc aware date since event date was not provided.Device evaluated by mfr: a 3.00 x 20mm synergy xd catheter was returned for analysis.A visual and microscopic analysis was performed on the returned device.Received was the device inside its box packaging.An examination of the outer box found that the blue closure strip was peeled open.The top corners of the outer box were creased and there was handwriting in black ink on the outside of the box.An examination of the inner pouch confirmed that the pouch had been torn open.The device was inside the pouch.An examination of the pouch found clear evidence of the pouch seals.The device was removed and examined.There was no evidence of any device use.No damages were observed along the entire length of the device.A microscopic examination of the inner pouch identified that although the pouch was torn open, there was clear evidence of the pouch seals.This confirms that the pouch was sealed.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17373902
Report Number2124215-2023-36869
Device Sequence Number7009430
Product Code NIQ
UDI-Device Identifier08714729980971
UDI-Public08714729980971
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2024
Device Model NumberH7493941820300
Device Lot Number0030332764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown